Menu

CKD-related Issues

  • Q:
    My dad, aged 72 years, is a CKD patient (on account of high BP) and has been on dialysis since March 2013. While he manages to lead as normal a life as possible (i.e. he drives his car, manages his finances, etc), we require your guidance on the following issues: • Hemoglobin continues to be high (15+ even when blood is released twice a month) • BP is always low (in the 90 by 60 range) • Very tired especially on the day of dialysis • All other parameters like potassium /calcium /sodium/phosphorous /BUN are within permissible range • Of late, his muscles are getting weak and there is joint pain He has been on STARVOS 10 mg for cholesterol and this appears to be under control.
    Arati
  • A:

    Patients on chronic dialysis often have such symptoms like fatigue, electrolyte disturbances, anaemia, etc. In addition, atorvastatin therapy can also contribute to muscle weakness.

     

    I am a little surprised with his haemoglobin level of 15 though. Usually, patients suffering from Chronic Kidney Failure have low Haemoglobin. Is your father taking erythropoietin injections?

     

    You also mentioned the underlying cause of CKD as hypertension. But, at same time you say his BP is always low (in the range of 90/60 mm Hg). Does this mean he is on some anti-hypertensive drugs?

     

    You can get a thyroid profile done to rule out hypothyroidism. I would also advise you to get his calcium levels investigated. You can consult a haematologist and your nephrologist with the reports.

     

    On the whole, however, your father's condition seems stable.

    - Dr. Abhijit Dam, MD (AIIMS), FCCP, FPM, M.Sc.Pall.Med. (Cardiff)
    Intensivist


Recent Queries

  • Hi, from past 6 months my weight is not coming down even though I diet and go to gym. Sometimes I also have anxiety issues and body weakness. I am 24 ...

    Read More

  • After six cycles of chemotherapy, I have frequent urination and irritation at the end. And I have to get up 8 to 10 times at night to visit the washro ...

    Read More

  • I was suffering from Miocardial Infraction and underwent Bypass last February. Even now my EF is just 30%. What are the remedies to improve the EF? Pl ...

    Read More

  • Dear Doctor, I am suffering from hyper-pigmentation on my forehead (above my eyebrows) and it looks very ugly. I have tried many treatments, but they ...

    Read More

  • Subject: Foot Pain

    Hi, my age is 27. I have severe foot pain after I come back from work every day. I have a standing job (for past 5 years). I wear big heel sports shoe ...

    Read More

Post A Question

Our Best-Sellers